Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
marissa101

accutane question

Recommended Posts

hey

i was wondering

i am on my 1st month of accutane planning to do a 5 month stint. i am really worried about my acne coming back. i was wondering if it is possible to strait after accutane be prescribed and antibiotic such as minocyline ? mabye i would have to wait a month or two until the accutane is out of my system? anyone have any thoughts or has anyone done this?

any info would be greatly appreciated im desperate for hope !

-marissa

Share this post


Link to post
Share on other sites

I have never heard of someone being prescribed an oral antibiotic after accutane only if their acne is returning. What you can use is a topical retinoid and something antibacterial, or just the topical retinoid.

Share this post


Link to post
Share on other sites

i want an antibiotic to help wit the pimples i have now... but i know if u take them at the same time then it can cause too much pressure to the brain... im not quite sure about taking the antibiotic straight after accutane... hmmm eusa_think.gif ... maybe its not a good idea... u might have to wait a month or two before u can do that...

Share this post


Link to post
Share on other sites
i want an antibiotic to help wit the pimples i have now... but i know if u take them at the same time then it can cause too much pressure to the brain... im not quite sure about taking the antibiotic straight after accutane... hmmm eusa_think.gif ... maybe its not a good idea... u might have to wait a month or two before u can do that...

Share this post


Link to post
Share on other sites

I wouldnt say that antibiotics taken concurrently with accutane actually boost the effects of tane. They just help reduce any outbreaks whilst you're taking the accutane, they wont help make any long term difference. Erythromycin isnt a tetracycline antibiotic either, its in the macrolide antibiotic family! Tetracyclines such as minocycline, doxycycline have in some cases resulted in swelling of the brain which is why its not a good idea to take them while on accutane. Alot of people on here seem to be prescribed bactrim to help reduce outbreaks

as they start the 'tane

and marissa,

your derm/dr probably would give you some antibiotics afterwards, especially if you do start to break out again, but it will usually only be a 6 month course or so as docs dont like prescribing long courses. Just be hopeful that you dont need to do anything with your skin again though

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×